Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Chancre developed after penicillin treatment
    avatar
    louphoenix posted:
    I was exposed to STDs due to a terrible decision making night on April 5. After a night of drinking way, way too much, I performed unprotected penetrative oral and anal sex on another male who I had just met that night. I am uncircumcised and I am aware that it increases the risk of acquiring HIV. The next day I woke up with my senses back on, freaked out and ran out to the hospital, where was given an STD risk assessment and received a course of antibiotics (for chlamydia and gonorrhea), a penicillin shot for syphilis and a prescription for nPEP in case of HIV exposure (which I'm still taking until May 3 for a total of 28 days). I should also note that my baseline status is clean. I have had only 1 monogamous (female) partner during the past 5 years and I was screened and tested squeaky clean about 1 1/2 years ago.
    One of my immediate concerns and the point of this post is that several days after the penicillin shot, a chancre appeared on the shaft of my penis. I should note that the sore matches a syphilis chancre to a T: single, painless, round sore with some discharge (it no longer leaks but the chancre is still there). It also looks a lot like most of the syphilis chancre images I've seen on Google.
    Does the presence of a chancre after treatment imply that the penicillin shot did not work as intended? or could it be that treatment requires a period of time to work where primary syphilis symptoms could still manifest while the antibiotic takes effect? It's been 17 days since I received the penicillin shot. I will have a follow up visit with my primary doctor next week, but I wanted to ask and find out if it's even possible for a chancre to appear after being treated less than 24 hours after exposure.
    Reply
     
    avatar
    georgiagail responded:
    Since you have an appointment with your physician next week, you can show him what you consider a chancre and discuss whether this indicates syphilis.

    Gail
     
    avatar
    louphoenix replied to georgiagail's response:
    I definitely will. I just want to know now if that's even possible after treatment. Is it?
     
    avatar
    louphoenix responded:
    anyone?
     
    avatar
    louphoenix responded:
    any opinions on this? ...anyone?


    Helpful Tips

    positive results
    I had unprotected sex with a woman 3 weeks before I had this tests done. here are my results: HSV 1/2 IGG HERPESELECT HSV 1 IGG ... More
    Was this Helpful?
    0 of 0 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.